HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Drug Interactions / Side Effects (http://www.healthboards.com/boards/drug-interactions-side-effects/)
-   -   Paxil Help (http://www.healthboards.com/boards/drug-interactions-side-effects/933375-paxil-help.html)

Lindsey48 12-29-2012 01:04 PM

Paxil Help
 
I've been taking 10mg of Paxil for 5 years due to PTSD and because of a recent health problem, running out of the medicine & had been contemplating going off of it anyways, I stop taking it cold turkey. My first symptoms of withdrawal were electric shocks in my body & feeling jittery. Now, the emotional part has set it where I'm having crying spells, I'm more irritable & get more angry than typical for me.
I'm a college student who is still living at home & I'm pretty sure I'm driving my parents nuts. They know what is going on, but they are trying to get me to go back on it. Let's just say they have a different belief about pills than I do ;) I told them that until the discontinuation symptoms are gone, I'm going to be like this for a little bit. They are refusing to listen and trying to push me to go back on some other medication. I told them it is pointless for me to start taking it again when I'm wanting to go back off of it again & there is only a smaller chance withdrawal symptoms not happening, but I've heard a lot more people saying they went through them regardless. They are stressing me out so much about this & I have another medical condition that gets flared up by stress so keeping my stress levels down is so important. I don't want to go back on something if I really don't need it. My PTSD symptoms have been gone for awhile now & my therapist doesn't even care if I'm on it anymore, but everytime I've tried going off the Paxil, the withdrawal symptoms drove me nuts so I always caved & went back on it. Has anyone else ever had symptoms like mine? Should I just keep riding this out until the symptoms go away? I don't want to keep taking something just because I'm scared of going through withdrawal or because my parents are pushing me to take something.
HELP?!

tpharp 12-29-2012 04:54 PM

Re: Paxil Help
 
Did you try taking a pill every other day then every third day, etc until you wein yourself off the paxil? Going cold turkey may not be the best way for your system. Try going off of it slowly, let your body get rid of the drug and your body adjust.


All times are GMT -7. The time now is 12:40 PM.